Professor Geoff

Professor Geoff Prince

FAustMS

Emeritus Professor

College of Science, Health and Engineering

School of Engineering and Mathematical Sciences

Department of Mathematics and Statistics

Physical Sciences 2, Room 320, Melbourne (Bundoora)

Research centres

Australian Mathematical Sciences Institute

Qualifications

BSc, DipEd (Monash), PhD (La Trobe)

Role

Academic

Membership of professional associations

Fellow of Aust.Math.Soc., Director of AMSI, Amer.Math.Soc., SIAM, LMS

Area of study

Mathematics and Statistics

Brief profile

I am Director of the Australian Mathematical Sciences Institute www.amsi.org.au.

My research is carried out at La Trobe University in a group with Prof. Philip Broadbridge and a number of early career researchers. My international collaborators are Willy Sarlet & Tom Mestdag (Ghent, Belgium) and Olga Rossi (prev. Krupkova) & David Saunders (Ostrava, Czech Rep.).

Research interests include:

- Applications of differential geometry to ordinary and partial differential equations;

- Inverse problem in the calculus of variations;

-Classical mechanics;

-Riemannian geometry

Recent publications

See my Google Scholar page here and on Research Gate here

W. Sarlet, T. Mestdag & G. Prince A generalization of Szebehely's inverse problem of dynamics in dimension three. Rep. Math. Phys. 79, 367-389 (2017)

O. Rossi, D.J. Saunders and G.E. Prince Shape maps for second order partial differential equations. J. Math. Pures. Appl. 107, 615-637 (2017)

T. Do & G. Prince An intrinsic and exterior form of the Bianchi identities. Int. J. of Geometric Methods in Modern Physics 14(1), 1750001 (22 pages) (2017)

G.E. Prince Torsion and the second fundamental form for distributions. Comm. Math. 24, 23-28 (2016)

D.J. Saunders, O. Rossi & G.E. Prince Tangent bundle geometry induced by second order partial differential equations. J. Math. Pures. Appl. 106, 296-318 (2016)

T. Do & G. Prince New progress in the inverse problem in the calculus of variations. Diff. Geom. Appl. 45, 148-179 (2016)

G. Prince & N. Tehseen, Evolution equations: Frobenius integrability, conservation laws and travelling waves. J. Phys. A: Math. Theor. 48, 405205 (13pp) (2015)

Resume

Download Resume

Research projects

"Geometric Mechanics" funded by an EU IRSES grant 2011-2014

"New Geometric & Entropy Techniques for Differential Equations" funded by an ARC Discovery Project 2010-2012

"Harmonic Maps: Geometry, Integrability & Calculus of Variations" 2013